Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 20, 2015, 5:22 PM PDT for Madera County, Mariposa County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 5:22 PM PDT (00:22 UTC)
- Expired
- Jul 20, 2015, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madera County, CA, Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 141 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WGUS56 KHNX 210022
FFWHNX
CAC039-043-210315-
/O.NEW.KHNX.FF.W.0013.150721T0022Z-150721T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
522 PM PDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MADERA COUNTY IN CENTRAL CALIFORNIA...
EAST CENTRAL MARIPOSA COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 815 PM PDT
* AT 521 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YOSEMITE SOUTH ENTRANCE...WAWONA...MARIPOSA GROVE...OSTRANDER LAKE
AND FISH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3767 11949 3742 11956 3751 11976 3766 11979
$$
BARLOW2 follow-up statements
942 WGUS76 KHNX 210217 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 717 PM PDT MON JUL 20 2015 CAC039-043-210315- /O.CON.KHNX.FF.W.0013.000000T0000Z-150721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADERA CA-MARIPOSA CA- 717 PM PDT MON JUL 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR NORTH CENTRAL MADERA AND EAST CENTRAL MARIPOSA COUNTIES... AT 713 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED RAIN OVER THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. RAIN HAS DECREASED IN INTENSITY...HOWEVER RAIN REMAINS WIDESPREAD AND LIGHT TO MODERATE. THE GROUND IS SATURATED AND RAIN IS STILL FALLING OVER THE WARNED AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... YOSEMITE SOUTH ENTRANCE...WAWONA...MARIPOSA GROVE...OSTRANDER LAKE AND FISH CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3767 11949 3742 11956 3751 11976 3766 11979 $$ BARLOW
005 WGUS76 KHNX 210310 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 810 PM PDT MON JUL 20 2015 CAC039-043-210319- /O.EXP.KHNX.FF.W.0013.000000T0000Z-150721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADERA CA-MARIPOSA CA- 810 PM PDT MON JUL 20 2015 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MADERA AND EAST CENTRAL MARIPOSA COUNTIES WILL EXPIRE AT 815 PM PDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.LIGHT RAIN IS CONTINUING OVER THE AREA AND WILL GRADUALLY DIMINISH. LAT...LON 3767 11949 3742 11956 3751 11976 3766 11979 $$ BARLOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:50 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 20, 1:50 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
150 PM PDT MON JUL 20 2015
.SYNOPSIS...
TROPICAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION FROM THE
SOUTH THROUGH TONIGHT. AS A RESULT...THERE WILL REMAIN A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME RESIDUAL
MOISTURE WILL PROVIDE FOR PRECIPITATION CHANCES ON TUESDAY BEFORE A
DRYING TREND AND A RETURN TO SUMMER LIKE TEMPERATURES TAKES PLACE BY
WEDNESDAY AS THE TROPICAL MOISTURE GETS PUSHED OUT OF OUR AREA.
&&
.DISCUSSION...
TROPICAL MOISTURE REMAINS OVER OUR CWA NOW...ALTHOUGH WATER VAPOR
SATELLITE IMAGERY SHOWS SOMEWHAT DRIER SOUTHWESTERLY FLOW
BEGINNING TO SET UP OVER SOUTHERN CA. HOWEVER...THE CONVECTIVE
THREAT REMAINS AS THE AIR REMAINS QUITE MOIST AND UNSTABLE. THE
LOW PRESSURE SYSTEM ASSOCIATED WITH THE REMNANTS OF FORMER
HURRICANE DOLORES IS STILL OVER THE E PACIFIC...OR ABOUT 200
MILES WEST OF PT CONCEPTION...AND MOISTURE IS EXPECTED TO MOVE
INTO OUR CWA THROUGH TONIGHT. THUNDERSTORMS ARE ALSO OCCURRING
NEAR THIS CIRCULATION OFFSHORE. PLENTY OF MID AND HIGH CLOUDS
CONTINUE TO ROTATE AROUND THIS LOW. ALSO...THERE IS PLENTY OF LOW-
LEVEL MOISTURE DUE TO RECENT RAINFALL OVER THE MOUNTAINS SO WILL
KEEP THE FLASH FLOOD WATCH OVER THE SIERRA NEVADA AND KERN COUNTY
MTNS/DESERT THRU TONIGHT. A FEW ISOLATED THUNDERSTORMS HAVE
DEVELOPED OVER THE SIERRA NEVADA...AND EXPECT MORE THUNDERSTORMS
TO DEVELOP THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING.
THROUGH TUESDAY...HAVE LEFT A SLIGHT CHANCE OF THUNDER OVER THE
SJV/KERN COUNTY DESERT AREAS AND AT LEAST A CHANCE OVER THE
MOUNTAINS AS THE TROPICAL MOISTURE WILL LINGER OVER OUR AREA.
MODELS FORECAST THE LOW OFF THE COAST TO FURTHER WEAKEN AND GET
CAUGHT IN THE SOUTHWESTERLY FLOW OVER SOUTHERN CA AND BEGIN TO
GRADUALLY MOVE ANY REMAINING MOISTURE TO THE EAST. EXPECT DRIER
SOUTHWESTERLY FLOW TO BECOME ESTABLISHED BY WED...AND WILL PUSH
BACK THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE
SIERRA NEVADA CREST.
FOR THURSDAY AND INTO THE UPCOMING WEEKEND...FORECAST BECOMES
MORE UNCERTAIN SO HAVE MEDIUM CONFIDENCE AT THIS TIME.
HOWEVER...IT APPEARS A BAGGY TROUGH WILL PREVAIL JUST OFF THE
WEST COAST...SO AM NOT ANTICIPATING SIGNIFICANT WARMING. TEMPS
ARE EXPECTED TO REMAIN AT OR JUST BELOW AVERAGE FOR LATE JULY AND
HAVE LEFT A DRY FORECAST FOR THIS PERIOD.
&&
.AVIATION...
SCATTERED THUNDERSTORM ACTIVITY WILL PERSIST ACROSS THE MOUNTAIN AND
DESERT AREAS OF CENTRAL CALIFORNIA...WITH ISOLATED THUNDERSTORMS
ALSO POSSIBLE IN THE SAN JOAQUIN VALLEY OVER THE NEXT 24 HOURS.
THESE STORMS WILL BRING AREAS OF MVFR AND LOCAL IFR/VLIFR CONDITIONS
ALONG WITH WITH SOME POSSIBLE MOUNTAIN OBSCURATIONS IN THE HIGHER
TERRAIN. GUSTY AND ERRATIC WINDS AROUND 40 KTS CAN ALSO ACCOMPANY
THE STORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL
CALIFORNIA INTERIOR.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-20 111:1908 81:1973 78:1938 54:1903
KFAT 07-21 112:1908 79:1987 82:2006 56:1973
KFAT 07-22 112:2006 83:1896 84:2006 56:1903
KBFL 07-20 112:1938 84:1973 82:1979 49:1906
KBFL 07-21 112:1938 81:1987 83:1969 50:1906
KBFL 07-22 113:1908 82:1984 88:1910 50:1903
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ096-097.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ095-098-099.
&&
PUBLIC...BSO
AVN/FW...JEB
SYNOPSIS...DS
WEATHER.GOV/HANFORDHazardous weather outlook, Jul 20, 4:43 AM PDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 443 AM PDT MON JUL 20 2015 CAZ095-098-099-211200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 443 AM PDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY INTO TUESDAY. * TIMING: TUESDAY THROUGH TUESDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-211200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 443 AM PDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA CONTINUING INTO TUESDAY NIGHT. * TIMING: TUESDAY THROUGH TUESDAY NIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-211200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 443 AM PDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...ISOLATED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY THIS WEEK. * TIMING: TUESDAY THROUGH TUESDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:51 PM PDT | Flash Flood Warning | HNX | Madera, Mariposa | 3 hr |
| Jul 20, 6:17 PM PDT | Severe Thunderstorm Warning | HNX | Fresno, Madera | 28 min |
| Jul 20, 6:45 PM PDT | Special Weather Statement | HNX | Madera | 45 min |
| Jul 20, 6:58 PM PDT | Special Weather Statement | HNX | Mariposa | 62 min |
| Jul 20, 8:27 PM PDT | Special Weather Statement | HNX | Mariposa | 48 min |
| Jul 20, 8:53 PM PDT | Special Weather Statement | HNX | Kern | 37 min |
| Jul 21, 3:09 PM PDT | Special Weather Statement | HNX | Madera | 66 min |
| Jul 21, 4:30 PM PDT | Areal Flood Advisory | HNX | Madera, Mariposa, Tuolumne | 5 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.